×

zbMATH — the first resource for mathematics

Differential symmetry breaking operators. I: General theory and F-method. (English) Zbl 1338.22006
Let \(W\to Y\) and \(V\to X\) be a pair of vector bundles with a smooth map \(p:Y\to X\). Let, further, \(G'\subset G\) be a pair of Lie groups such that \(G'\) acts equivariantly on \(W\to Y\), \(G\) acts equivariantly on \(V\to X\), and \(p\) is \(G'\)-equivariant. The main result of this paper establishes a duality between \(G'\)-intertwining differential operators (called symmetry breaking operators) and certain homomorphisms between induced representations of the corresponding Lie algebras. The authors develop a new method for characterizing symmetry breaking operators by means of systems of partial differential equations based on algebraic Fourier transforms for generalized Verma modules. Continuous symmetry breaking operators for Hermitian symmetric spaces are proved to be differential operators in the holomorphic setting and are characterized by second order differential equations.

MSC:
22E47 Representations of Lie and real algebraic groups: algebraic methods (Verma modules, etc.)
22E46 Semisimple Lie groups and their representations
11F55 Other groups and their modular and automorphic forms (several variables)
53C10 \(G\)-structures
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Dijk van, G., Pevzner, M.: Ring structures for holomorphic discrete series and Rankin-Cohen brackets. J. Lie Theory 17, 283-305 (2007) · Zbl 1123.22009
[2] Enright, T., Howe, R., Wallach, N.: A classification of unitary highest weight modules. In: Representation Theory of Reductive Groups (Park City, Utah, 1982), pp. 97-143. Progress in Mathematics, 40, Birkhäuser, Boston, MA (1983) · Zbl 0466.32017
[3] Harris, M; Jakobsen, HP, Singular holomorphic representations and singular modular forms, Math. Ann., 259, 227-244, (1982) · Zbl 0466.32017
[4] Juhl, A.: Families of Conformally Covariant Differential Operators, \(Q\)-Curvature and Holography. Progress in Mathematics. Birkhäuser, Basel (2009) · Zbl 1177.53001
[5] Knapp, AW; Stein, EM, Intertwining operators for semisimple groups, Ann. Math., 93, 489-578, (1971) · Zbl 0257.22015
[6] Kobayashi, T, Discrete decomposability of the restriction of \(A_{\mathfrak{q}}(λ )\) with respect to reductive subgroups and its applications, Invent. Math., 117, 181-205, (1994) · Zbl 0826.22015
[7] Kobayashi, T, Discrete decomposability of the restriction of \(A_{\mathfrak{q}}(λ )\) with respect to reductive subgroups II-micro-local analysis and asymptotic \(K\)-support, Ann. Math. (2), 147, 709-729, (1998) · Zbl 0910.22016
[8] Kobayashi, T, Discrete decomposability of the restriction of \(A_{\mathfrak{q}}(λ )\) with respect to reductive subgroups III-restriction of harish-chandra modules and associated varieties, Invent. Math., 131, 229-256, (1998) · Zbl 0907.22016
[9] Kobayashi, T.: Multiplicity-free theorems of the restrictions of unitary highest weight modules with respect to reductive symmetric pairs. In: Representation Theory and Automorphic Forms, Progr. Math., 255, pp. 45-109. Birkhäuser, Boston (2008) · Zbl 1304.22013
[10] Kobayashi, T, Restrictions of generalized Verma modules to symmetric pairs, Transform. Groups, 17, 523-546, (2012) · Zbl 1257.22014
[11] Kobayashi, T, F-method for constructing equivariant differential operators, Contemp. Math., 598, 141-148, (2013) · Zbl 1290.22008
[12] Kobayashi, T, F-method for symmetry breaking operators, Diff. Geom. Appl., 33, 272-289, (2014) · Zbl 1311.22016
[13] Kobayashi, T., Ørsted, B., Somberg, P., Souček, V.: Branching laws for Verma modules and applications in parabolic geometry. Part I. Adv. Math. 285, 1796-1852 (2015) · Zbl 1327.53044
[14] Kobayashi, T; Kubo, T; Pevzner, M; Dobrev, V (ed.), Vector-valued covariant differential operators for the Möbius transformation, 67-86, (2015), Berlin
[15] Kobayashi, T., Pevzner, M.: Differential symmetry breaking operators. II. Rankin-Cohen operators for symmetric pairs. Selecta Mathematica. doi:10.1007/s00029-015-0208-8 · Zbl 1342.22029
[16] Kobayashi, T; Speh, B, Intertwining operators and the restriction of representations of rank one orthogonal groups, C. R. Acad. Sci. Paris, Sér. I, 352, 89-94, (2014) · Zbl 1283.22005
[17] Kostant, B.: Verma Modules and the Existence of Quasi-Invariant Differential Operators, Lecture Notes in Math. 466. Springer, pp. 101-129 (1974) · Zbl 1257.22014
[18] Peetre, J, Une caractérisation abstraite des opérateurs différentiels, Math. Scand., 7, 211-218, (1959) · Zbl 0089.32502
[19] Schwartz, L.: Théorie des distributions. Hermann, Paris (1966) · Zbl 0149.09501
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.